My Mother, an 82 yo DM2, has had an MRI, DX small vessel dementia. She has declined over the last decade. She doesn't recognize her children, short term memory is < 3 min. She is anxious and fearful. If we stop her meds; Metoprolol, statin, Advandia, Glibizide, what would happen? We don,t want her to have pain but she is unhappy & afraid 99% of the time. She walks with a wide semi steady gait and is continent. Lives with her daughter and can,t be left alone.
I think you need to talk to the doctor and understand that dementia is not just a disease that effects the mind, but degenerates the entire body, which is why a diagnosis of dementia is, sadly, terminal.
The medications are meant to relieve symptoms and to help her and one appears to be for diabetes. If you take her off that, she could die sooner. The unhappy and afraid is, sadly, simply the disease. My MIL had it and she was also afraid and unhappy.
If you do some research, you will see that there are stages to the disease of which people progress. The progression is imperfect - people tend to be in several stages in real life but you see that she will steadily lose more function.
I suggest you get more help, more counseling, and prepare.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.